MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 03/05/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard/davol composix e/x (device 2).An additional supplemental emdr was submitted to represent the bard/davol composix e/x (device 1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2024 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of composix e/x mesh (device 1 and 2).Per op notes, ¿the hernia was identified in the epigastric area and the omentum was partially reduced.Adhesions between the small bowel and hernia sac were lysed.Small bowel adherent to the anterior abdominal wall were lysed.A composix e/x mesh (device 1) was placed along the anterior abdominal wall and secured with tacker.A composix e/x mesh (device 2) was placed into the peritoneal cavity in the identical configuration and secured to the anterior abdominal wall with tacker.¿ (b)(6) 2008 - patient was diagnosed with infected mesh and recurrent incisional hernia thereby underwent open repair with excision of composix e/x mesh (device 1 and 2) and implant of biological patch.Per op notes, ¿dense adhesions and the border of the mesh were identified in the left side of the abdomen.The abscess cavity between the fascia and the mesh was noted.A large amount of feculent and foul-smelling fluid as well as blood was obtained and the area was irrigated out.A large mesh was identified on the right side of the abdomen.There was a large abscess cavity.A small bowel and omental adhesions to the mesh were lysed.The mesh was completely removed from the loop of bowel.A small fistulous opening was noted and repaired with sutures.Noted weakness to the fascia with fascial defects near the umbilicus and right lower quadrant.A biological patch was placed and secured with sutures.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic converted to open repair with implant of synthetic mesh.Per op notes, ¿a small defect within the fascia was identified.The small bowel, omentum and colon was adherent into the larger hernia defect and freed off.A synthetic mesh was placed in the fascial defects and secured with sutures.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24207872
Report Number1213643-2026-00051
Device Sequence Number9672320
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182(10)43LND291
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123460
Device Lot Number43LND291
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale